Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have had cough. After antibiotic more dry. Have whooping sound of intake of breath. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I have a cough, have had it for 3 weeks. It started off quite productive but after a week of antibiotics it is more dry, but more "fitful" and I can't help it, but I seem to get a dramatic whooping sound of intake of breath between or at end of coughing bouts, this can be quite sore! What is going on?
Posted Wed, 17 Jul 2013 in General Health
Answered by Dr. Achuo Ascensius 2 hours later
thanks for the query,

after three weeks of productive cough, the respiratory tract should have had severe inflammation and resultant mucus production. The fact that the cough has become more dry indicates that the antibiotics have been working and you are in the healing phase.

The sound after you cough is just due to violent clearing of airways due to accumulated mucus.

You should continue your antibiotics as prescribed by your doctor, take some pain killers such as paracetamol and take in much water daily. Symptoms should improve within a couple of days.

If the cough is associated with night fevers and sweating, weight loss and blood in the expectoration, you will need to be screen for TB.

Hope this answers your query. If you have more query, i will be glad to respond.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor